MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The customer reported that they calculated the affected patients' prothrombin time (pt) international normalized ratio (inr) results with the international sensitivity index (isi) value in the table of assigned values (tav); this is acceptable when the pt inr calculation is intended to be performed on the bcs xp system.However, the customer calculated the pt inr results on a non-siemens laboratory information system (lis); as per a siemens communication to customers in december of 2012, when customers rollover to a dade innovin reagent lot, customers are instructed to contact the siemens technical solutions center to obtain the correct isi to be updated in the lis.The customer indicated that they are aware of this communication, contacted siemens, and siemens provided a letter to the customer (dated 15-jan-2019) with the correct isi value to use for their dade innovin reagent lot (549722).As per siemens instructions, the customer updated the isi result in their lis.Siemens further investigated the issue and determined that there was no instrument or reagent malfunction; the bcs xp system evaluated the results correctly and the results were correctly transmitted to the lis.A use error contributed to the incorrect pt inr results.The system is performing according to specifications.No further evaluation of this device is required.Mdrs 9610806-2019-00015_s1, 9610806-2019-00016, 9610806-2019-00017, 9610806-2019-00018, 9610806-2019-00019, 9610806-2019-00020, 9610806-2019-00021, 9610806-2019-00023, 9610806-2019-00024, 9610806-2019-00025, 9610806-2019-00026, 9610806-2019-00027, 9610806-2019-00028, 9610806-2019-00029, 9610806-2019-00030, 9610806-2019-00031, 9610806-2019-00032, 9610806-2019-00033, 9610806-2019-00034, 9610806-2019-00035, and 9610806-2019-00036 were filed for the same issue.
 
Event or Problem Description
The customer reported that they've used the incorrect international sensitivity index (isi) value in a non-siemens laboratory information system (lis) to calculate international normalized ratio (inr) results after the samples were processed correctly on a bcs xp system.The customer used the isi value of 0.93 to calculate patient samples' inr results instead of the isi value of 1.09.The customer indicated that since (b)(6) 2019, they reported patients' inr results using the incorrect isi value daily for 3 weeks.As per the customer, 26 patients (41 samples) were impacted by this issue.The customer did not identify which patients were impacted nor the dates of testing.The patient's inr results were recalculated using the correct isi value.The correct inr results were reported to the physician(s).There was no report of patient intervention or adverse health consequences due to the customer using the incorrect international sensitivity index (isi) value to calculate inr results for patient samples.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8433114
Report Number9610806-2019-00022
Device Sequence Number19145793
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1